Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 43, NWS Des Moines, IA

May 19, 2013Adair County, Adams County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 4:59 PM CDT for Adair County, Adams County, Cass County, Iowa. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 4:59 PM CDT (21:59 UTC)
Expired
May 19, 2013, 5:45 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, IA, Adams County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 5:13 PM CDTHAIL 2.53 Wsw Carbon, IAHAIL COMPLETELY COVERING THE GROUND
May 19, 5:15 PM CDTHAIL 3Nw Carbon, IA2 TO 3 INCH DIAMETER HAIL. VIA SOCIAL MEDIA.
May 19, 5:50 PM CDTTSTM WND DMGBridgewater, IANUMEROUS 6 INCH TREE LIMBS DOWN AND HAIL DAMAGE TO HOUSE SIDING AND ROOF DAMAGE. HAIL SIZED UNKNOWN BUT DENTS IN THE ALUMINUM WAS QUARTER TO HALF DOLLAR SIZED. TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS53 KDMX 192159
SVRDMX
IAC001-003-029-192245-
/O.NEW.KDMX.SV.W.0043.130519T2159Z-130519T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  WESTERN ADAMS COUNTY IN SOUTHWEST IOWA...
  EASTERN CASS COUNTY IN SOUTHWEST IOWA...

* UNTIL 545 PM CDT

* AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  VILLISCA...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CARBON...CUMBERLAND...MASSENA...BRIDGEWATER...WIOTA...FONTANELLE
  AND ANITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4115 9494 4115 9500 4116 9502 4116 9503
      4148 9489 4147 9440 4090 9484 4090 9493
TIME...MOT...LOC 2200Z 209DEG 38KT 4103 9492

HAIL...1.00IN
WIND...60MPH

$$

DONAVON
3 follow-up statements
118 
WWUS53 KDMX 192207
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT SUN MAY 19 2013

IAC001-003-029-192245-
/O.CON.KDMX.SV.W.0043.000000T0000Z-130519T2245Z/
ADAIR IA-ADAMS IA-CASS IA-
507 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CASS...WESTERN ADAMS AND WESTERN ADAIR COUNTIES UNTIL 545 PM CDT...

AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF CORNING...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CARBON...CUMBERLAND...MASSENA...BRIDGEWATER...WIOTA...FONTANELLE AND
ANITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4115 9494 4115 9500 4116 9502 4116 9503
      4148 9489 4147 9440 4090 9484 4090 9493
TIME...MOT...LOC 2207Z 214DEG 35KT 4105 9488

HAIL...1.75IN
WIND...60MPH

$$

DONAVON
478 
WWUS53 KDMX 192224
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT SUN MAY 19 2013

IAC001-003-029-192245-
/O.CON.KDMX.SV.W.0043.000000T0000Z-130519T2245Z/
ADAIR IA-ADAMS IA-CASS IA-
524 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CASS...WESTERN ADAMS AND WESTERN ADAIR COUNTIES UNTIL 545 PM CDT...

AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
CORNING...AND MOVING NORTHEAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED TWO AND ONE HALF INCH     
         DIAMETER HAIL WEST OF CARBON AT 515 PM CDT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING...
         VEHICLES AND CROPS.

LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...MASSENA...BRIDGEWATER...WIOTA...FONTANELLE AND ANITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4115 9494 4115 9500 4116 9502 4116 9503
      4148 9489 4147 9440 4090 9484 4090 9493
TIME...MOT...LOC 2222Z 217DEG 41KT 4114 9476

HAIL...2.75IN
WIND...60MPH

$$

DONAVON
466 
WWUS53 KDMX 192234
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT SUN MAY 19 2013

IAC001-003-029-192245-
/O.CON.KDMX.SV.W.0043.000000T0000Z-130519T2245Z/
ADAIR IA-ADAMS IA-CASS IA-
534 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CASS...WESTERN ADAMS AND WESTERN ADAIR COUNTIES UNTIL 545 PM CDT...

AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
CORNING...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRIDGEWATER...WIOTA...FONTANELLE AND ANITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4115 9494 4115 9500 4116 9502 4116 9503
      4148 9489 4147 9440 4090 9484 4090 9493
TIME...MOT...LOC 2234Z 207DEG 36KT 4125 9470

HAIL...1.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:41 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 19, 3:41 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
341 PM CDT SUN MAY 19 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 330 PM CDT SUN MAY 19 2013

MAIN CONCERNS ARE SEVERE WEATHER THIS PERIOD. CURRENT WATCHES
ACROSS THE AREA FOR THE POTENTIAL OF TORNADOES THIS EVENING.
THOUGH INSTABILITY HAS WANED ACROSS CENTRAL AND WESTERN SECTIONS
OF IOWA WITH SHORT WAVE APPROACHING FROM THE SOUTH INSTABILITY
WILL ONCE AGAIN INCREASE OVER THE REGION. MODELS HAVE CONTINUED TO
ADVERTISE INCREASING WIND FIELDS ALOFT WITH APPROACHING WAVE WHICH
SHOULD SUPPORT SUPERCELLS WITH TORNADO POTENTIAL AS WELL. LOWS
OVERNIGHT WILL DROP INTO THE 60S WITH WINDS BECOMING MORE SW AS
DRY SLOT WORKS ITS WAY INTO THE AREA AFT 06Z. EXPECTING MOST OF
THE ACTIVITY TO REACH WEST CENTRAL IOWA BY 22Z AND NEARING CENTRAL
SECTIONS BY 00-01Z WITH EASTERN COUNTIES SEEING STORMS THROUGH
03Z.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 330 PM CDT SUN MAY 19 2013

FORECAST CONCERN DEALS WITH CUTOFF LOW LINGERING OVER THE MIDWEST
THROUGH THE MIDDLE OF THE WEEK AND TIMING OF PRECIP CHANCES
ASSOCIATED WITH THIS SYSTEM. MODELS ARE IN GOOD AGREEMENT THROUGH
MID WEEK AND LEANED TOWARD A NAM/ECMWF BLEND.

.MONDAY THROUGH WEDNESDAY...UPPER LOW STALLS OR SLIGHTLY
RETROGRADES INTO EASTERN SOUTH DAKOTA TOMORROW AND LOOKS TO PLACE
MUCH OF THE FORECAST AREA IN THE DRY SLOT. CUT BACK ON POPS DURING
THE DAY OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA
WHERE BEST FORCING PUSHES INTO NORTHERN IOWA AND INTO MINNESOTA.
LATEST 4.0KM WRF PUSHES CONVECTION INTO FAR NORTHERN IOWA AND
INTO MINNESOTA BY 12Z MONDAY AND KEEPS THE REST OF THE FORECAST
AREA MAINLY DRY UNTIL LATE IN THE DAY. SEVERE POTENTIAL EXIST
ACROSS EASTERN SECTIONS OF THE FORECAST AREA BY THE LATE
AFTERNOON AS THE PEAK HEATING AIDS IN DESTABILIZATION. MAIN THREAT
LOOKS TO BE HAIL AND WINDS WITH THE DECENT CAPE PRESENT AND DEEP
LAYER SHEAR. ANOTHER SHORTWAVE ROUNDS THE UPPER LOW MONDAY NIGHT
AND LIKELY WILL BE THE TRIGGER FOR STORMS ACROSS EASTERN AND
NORTHERN IOWA. HAVE HIGHEST POPS OVER EASTERN PORTIONS OF THE
FORECAST AREA THROUGH 06Z TUESDAY. DRY SLOT MOVES BACK INTO IOWA
PAST 12Z TUESDAY AND HAD TO CUT BACK ON POPS OVER CENTRAL TO
SOUTHERN IOWA DURING THE DAY TUESDAY. THE UPPER LOW FINALLY PUSHES
EASTWARD INTO NORTHERN IOWA BY WEDNESDAY MORNING AND BRINGS SOME
LIGHT STRATI-FORM RAIN DURING THE DAY WEDNESDAY.

.THURSDAY THROUGH SATURDAY...COLDER TEMPERATURES FILTER INTO THE
REGION DURING THIS TIME FRAME AS SURFACE HIGH BUILDS ACROSS THE
STATE. GENERALLY DRY CONDITIONS ANTICIPATED UNTIL SOME WEAK
THETA-E ADVECTION DEVELOPS LATE FRIDAY NIGHT INTO SATURDAY ON
THE BACKSIDE OF THE SURFACE HIGH.

&&

.AVIATION...19/18Z
ISSUED AT 1225 PM CDT SUN MAY 19 2013

OLD MCV CONTINUES TO PRODUCE SHOWERS AND ISO THUNDER WEST EARLY THIS
PERIOD AS IT DRIFTS NORTH.  MAIN CONCERNS WILL BE APPROACHING
SHORTWAVE LATE AFTERNOON AND EVENING WHICH SHOULD SET INSTABILITY
OFF. WINDS COMPLICATED THIS AFTERNOON WITH GUSTY SOUTH WINDS ALONG
AND BEHIND WARM FRONT WHILE CIRCULATION OVER WESTERN SECTIONS
BRINGING VRBL WIND DIRECTION/SPEED NEXT SEVERAL HOURS. LIKELY TO SEE
+TSRA OVER THE REGION AFT 00Z SPREADING FROM WEST TO EAST DURING THE
EVENING...TIMED PERIOD ABOUT 4 HOURS. MESO MODELS SUGGEST LINE
MAINLY PRIOR TO 06Z...WILL MONITOR FOR TIMING AND MAKE APPROPRIATE
UPDATES AS NECESSARY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...REV
Hazardous weather outlook, May 19, 4:21 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT SUN MAY 19 2013

IAZ004>007-015>017-023>028-033>039-044>046-057-058-070-071-202130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-ADAIR-
421 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH SEVERE WEATHER EXPECTED ARE EXPECTED
THIS EVENING WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
SURFACE WINDS IN EXCESS OF 60MPH. AN ISOLATED TORNADO WILL BE
POSSIBLE DURING THIS TIME. IN ADDITION...LOCALIZED HEAVY RAIN IS
EXPECTED LATE TODAY INTO TONIGHT WHICH MAY PRODUCE PONDING OF
WATER AND POSSIBLY ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY
INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER
MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY
AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE
WORK WEEK.

IAZ047>050-059>062-072>075-081>086-092>097-202130-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
421 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED BY EARLY EVENING SPREADING
NORTHEAST ACROSS THE AREA INTO TONIGHT. SIGNIFICANT SEVERE WEATHER
IS EXPECTED WITH THESE STORMS LATER INTO THE EVENING WITH ALL
MODES OF SEVERE WEATHER POSSIBLE. GOLF BALL HAIL...DAMAGING SURFACE
WINDS IN EXCESS OF 60MPH AND A FEW TORNADOES WILL BE POSSIBLE
DURING THIS TIME. HEAVY RAINFALL IN SOME OF THE STORMS MAY LEAD TO
PONDING OF WATER...MAINLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY
INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER
MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY
AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE
WORK WEEK.

REV

In the hours before

Local storm report, May 19, 12:15 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1215 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             6 SE MONROE             41.47N 93.02W
05/19/2013  E1.00 INCH       MARION             IA   TRAINED SPOTTER

            QUARTER SIZE HAIL. DID DAMAGE TO CAR.

&&
Special weather statement, May 19, 1:34 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
134 PM CDT SUN MAY 19 2013

IAZ006-007-016-017-191900-
CERRO GORDO-HANCOCK-WINNEBAGO-WORTH-
134 PM CDT SUN MAY 19 2013

...RAPIDLY DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING HAIL...

AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER EXTREME WEST CENTRAL CERRO GORDO
COUNTY...MOVING NORTH AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HANLONTOWN...         FERTILE...
  FOREST CITY AIRPORT...                      FOREST CITY...
  CRYSTAL LAKE...       JOICE...              LELAND...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:07 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor23 min
May 19, 2:51 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Sac, Webster39 min
May 19, 3:04 AM CDTSevere Thunderstorm WarningDMXJasper, Marion26 min
May 19, 3:33 AM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto42 min
May 19, 3:55 AM CDTSevere Thunderstorm WarningDMXHancock, Wright50 min
May 19, 4:19 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago56 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningDMXCrawford33 min
May 19, 4:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 19, 5:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster51 min
May 19, 5:43 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Guthrie47 min
May 19, 5:45 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster45 min
May 19, 6:10 PM CDTFlash Flood WarningDMXAdair, Adams, Cass6 hr
May 19, 6:14 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Greene, Guthrie, Madison46 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth52 min
May 19, 6:27 PM CDTTornado WarningDMXDallas, Guthrie, Madison33 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren40 min
May 19, 6:42 PM CDTSevere Thunderstorm WarningDMXDallas, Polk, Story48 min
May 19, 6:49 PM CDTTornado Warning Tornado observedDMXPolk, Story26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.